MAUDE Adverse Event Report: COOK ENDOSCOPY TRI-TOME PC PROTECTOR; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY TRI-TOME PC PROTECTOR; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G49197
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Investigation evaluation: an evaluation of the returned device confirmed the report.During our laboratory analysis, the sphincterotome catheter was subjected to a close visual examination and twisting of the tubing was observed at the distal end.The cutting wire was not oriented in the upward direction.A discrepancy or anomaly that could have contributed to the reported event was not observed during our laboratory analysis of the returned product.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: twisting of the tubing was confirmed at the distal end.The cause of the twisting is unknown.The 3d shaping wire was not returned with the device, it is unknown when the twisting occurred.Proper orientation is determined relative to the papilla within an endoscope, the user's observation occurred prior to patient contact.The instructions for use include the following system preparation: "upon removing device from package, uncoil and straighten sphincterotome.Carefully remove precurved stylet from cannulating tip.Note: do not apply manual pressure to tip or cutting wire of sphincterotome to influence orientation, as this may result in damage to device.Note: do not exercise handle while device is coiled or precurved stylet is in place as this may cause damage to sphincterotome and render it inoperable." prior to distribution, all tri-tome pc protectors are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for a procedure, the physician chose a cook tri-tome pc protector.The user opened the package and found out the cutting wire orientation was deviated [pointed in the wrong direction].It was not used on patient.This occurred prior to patient contact; there was no impact to the patient.

Brand Name
TRI-TOME PC PROTECTOR
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9280491
Report Number1037905-2019-00671
Device Sequence Number2184248
Product Code KNS
UDI-Device Identifier00827002491977
UDI-Public(01)00827002491977(17)211213(10)W4157100
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K901443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2021
Device Model NumberG49197
Device Catalogue NumberTRI-25M-P
Device Lot NumberW4157100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2019
Initial Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1